Wildfire, Miller
- When
- June 22, 8:00 AM CST to June 23, 5:00 PM CST
- Where
- Miller forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 33.312, -93.892 (the zone’s center; the record gives no point)
A wildfire, which began as a controlled burn to burn off a wheat field on June 22rd was believed to be extinguished later that day. Burning embers took off with increased winds and lower humidity and the fire quickly rekindled on June 23rd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A wildfire, which began as a controlled burn to burn off a wheat field on June 22rd was believed to be extinguished later that day. Burning embers took off with increased winds and lower humidity and the fire quickly rekindled on June 23rd. The fire was finally extinguished during the afternoon of Saturday, June 23rd but not before 530 acres of grassland and 7 acres of timberland were destroyed. Two combines were also destroyed in the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 22, 2:49 AM CST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 349 AM CDT FRI JUN 22 2012 .DISCUSSION... A WEAK FRONTAL BOUNDARY HAS MOVED INTO NORTHERN PORTIONS OF THE CWA THIS MORNING...LOCATED NEAR I30. THE FRONT IS EXPECTED TO STALL TODAY AND MOVE BACK NORTH OF THE AREA TONIGHT. TEMPERATURES WILL NOT BE ANY COOLER BUT ISOLATED CONVECTION IS POSSIBLE NEAR THE BOUNDARY. OTHERWISE...FOR THE NEXT SEVEN DAYS...A STRONG RIDGE WILL BUILD OVER THE SOUTHERN PLAINS AND THIS WILL BE THE MAIN WEATHER FEATURE. EXPECT HOT AND DRY WEATHER TO CONTINUE OVER THE FOUR STATE REGION THROUGH THE WEEKEND AND FOR MUCH OF NEXT WEEK. ANOTHER WEAK FRONT...SIMILAR TO THE CURRENT ONE...WILL BACKDOOR INTO THE REGION EARLY NEXT WEEK...BUT SHOULD HAVE LITTLE INFLUENCE UNDER THE SUBSIDENCE OF A VERY STRONG RIDGE. THE ONLY UNCERTAINTY WITH THE FORECAST WILL BE THE DEVELOPMENT AND MOVEMENT OF A TROPICAL SYSTEM IN THE GULF OF MEXICO. MODELS NOT YET IN AGREEMENT OF WHERE THIS SYSTEM WILL TRACK...SO FOR NOW...WILL NOT CARRY ANY INFLUENCE IN THE FORECAST FOR THIS AREA. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 12Z TAF CYCLE. BAND OF HIGH BASED CU...BETWEEN 7-10 KFT...ASSOCIATED WITH THE APPROACH OF A WEAK COOL FRONT WILL BE CONFINED MAINLY ALONG AND NORTH OF INTERSTATE 20. FRONT IS EXPECTED TO BECOME STATIONARY NEAR I-20 BY FRIDAY AFTERNOON. A BUILDING UPPER LEVEL RIDGE SHOULD KEEP THE CHANCES FOR ISOLATED CONVECTION VERY LOW. NELY SFC WINDS BETWEEN 5-10 KTS ARE EXPECTED DURING THE DAYTIME HOURS BEFORE BECOMING LIGHT AND VARIABLE AFTER 23/02Z. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 71 95 74 98 / 10 10 10 10 10 MLU 95 69 96 72 96 / 10 10 10 10 10 DEQ 93 68 93 68 98 / 20 20 10 10 10 TXK 95 70 93 70 96 / 20 20 10 10 10 ELD 93 68 95 69 97 / 20 10 10 10 10 TYR 93 72 94 74 96 / 20 20 10 10 10 GGG 92 71 95 71 98 / 10 10 10 10 10 LFK 95 68 98 72 98 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 530 AM CDT FRI JUN 22 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 530 AM CDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379666.